Alert archive / North Carolina / Frost Advisories in 2012
Frost Advisory 6, NWS Raleigh, NC
NWS Raleigh, NC issued this frost advisory at Oct 31, 2012, 3:58 AM EDT for 31 counties in North Carolina. It took effect at Nov 1, 2012, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2012, 3:58 AM EDT (07:58 UTC)
- In effect from
- Nov 1, 2012, 3:00 AM EDT
- Expired
- Nov 1, 2012, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
893 WWUS72 KRAH 310758 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 358 AM EDT WED OCT 31 2012 ...PATCHY FROST EXPECTED LATE TONIGHT INTO EARLY THURSDAY MORNING... .THE COMBINATION OF CHILLY TEMPERATURES... LIGHT WINDS... AND MOSTLY CLEAR SKIES TONIGHT WILL CREATE IDEAL CONDITIONS FOR FROST TO DEVELOP IN THE OUTLYING AREAS OF THE FAR NORTHWEST PIEDMONT OVERNIGHT. NCZ021-022-038-039-073-312100- /O.NEW.KRAH.FR.Y.0006.121101T0700Z-121101T1200Z/ FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...LEXINGTON...ASHEBORO...ALBEMARLE 358 AM EDT WED OCT 31 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY. * LOCATION...THE OUTLYING AREAS OF THE TRIAD REGION INCLUDING FORSYTH... GUILFORD... DAVIDSON... RANDOLPH... AND STANLY COUNTIES. * TEMPERATURES...LOW TEMPERATURES TONIGHT ARE EXPECTED TO RANGE FROM 33 DEGREES IN THE RURAL OUTLYING AREAS TO AROUND 37 DEGREES IN THE CITIES. * TIMING...PATCHY TO SCATTERED FROST IS EXPECTED BETWEEN 3 AM TONIGHT AND 8 AM THURSDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY THE FROST IF THEY ARE LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GIH
4 follow-up statements
577 WWUS72 KRAH 311445 AAA NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1045 AM EDT WED OCT 31 2012 ...PATCHY FROST EXPECTED EARLY THURSDAY MORNING... .THE COMBINATION OF A CHILLY AIRMASS...LIGHT WINDS...AND CLEARING SKIES WILL ALLOW FROST TO DEVELOP IN SHELTERED AND LOW LYING AREAS OF THE NORTHWEST PIEDMONT EARLY THURSDAY MORNING. NCZ021-022-038-039-073-011200- /O.CON.KRAH.FR.Y.0006.121101T0700Z-121101T1200Z/ FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...LEXINGTON...ASHEBORO...ALBEMARLE 1045 AM EDT WED OCT 31 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... * LOCATION...THE OUTLYING AREAS OF THE TRIAD REGION INCLUDING FORSYTH... GUILFORD... DAVIDSON... RANDOLPH... AND STANLY COUNTIES. * TEMPERATURES...LOWS ARE EXPECTED TO RANGE FROM 33 TO 35 DEGREES IN RURAL AND LOW LYING AREAS TO 36 TO 38 DEGREES IN URBAN AREAS. * TIMING...PATCHY FROST IS EXPECTED TO DEVELOP BETWEEN 4 AM AND 8 AM THURSDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ VINCENT
615 WWUS72 KRAH 311904 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 304 PM EDT WED OCT 31 2012 ...PATCHY FROST EXPECTED EARLY THURSDAY MORNING... .THE COMBINATION OF A CHILLY AIRMASS...LIGHT WINDS...AND CLEARING SKIES WILL ALLOW PATCHY FROST TO DEVELOP IN SHELTERED AND LOW LYING AREAS ACROSS CENTRAL NORTH CAROLINA EARLY THURSDAY MORNING. NCZ007>011-023>028-040>043-074>078-083>086-088-089-011200- /O.EXA.KRAH.FR.Y.0006.121101T0700Z-121101T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM- FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MONTGOMERY- MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...BURLINGTON...CHAPEL HILL...DURHAM... LOUISBURG...NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH... SMITHFIELD...WILSON...TROY...SOUTHERN PINES...SANFORD... LILLINGTON...GOLDSBORO...WADESBORO...ROCKINGHAM...LAURINBURG... RAEFORD...FAYETTEVILLE...CLINTON 304 PM EDT WED OCT 31 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY. * LOCATION...RURAL AND SHELTERED AREAS OVER ALL OF CENTRAL NORTH CAROLINA. * TEMPERATURES...LOWS ARE EXPECTED TO RANGE FROM 33 TO 36 DEGREES IN RURAL AND LOW LYING AREAS TO 36 TO 39 DEGREES IN URBAN AREAS. * TIMING...PATCHY FROST IS EXPECTED TO DEVELOP BETWEEN 3 AM AND 8 AM THURSDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NCZ021-022-038-039-073-011200- /O.CON.KRAH.FR.Y.0006.121101T0700Z-121101T1200Z/ FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...LEXINGTON...ASHEBORO...ALBEMARLE 304 PM EDT WED OCT 31 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... * LOCATION...RURAL AND SHELTERED AREAS OVER ALL OF CENTRAL NORTH CAROLINA. * TEMPERATURES...LOWS ARE EXPECTED TO RANGE FROM 33 TO 36 DEGREES IN RURAL AND LOW LYING AREAS TO 36 TO 39 DEGREES IN URBAN AREAS. * TIMING...PATCHY FROST IS EXPECTED TO DEVELOP BETWEEN 3 AM AND 8 AM THURSDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ VINCENT
835 WWUS72 KRAH 010402 AAA NPWRAH URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1202 AM EDT THU NOV 1 2012 ...PATCHY FROST EXPECTED EARLY THURSDAY MORNING... .THE COMBINATION OF A CHILLY AIRMASS...LIGHT WINDS...AND CLEARING SKIES WILL ALLOW PATCHY FROST TO DEVELOP IN SHELTERED AND LOW LYING AREAS ACROSS CENTRAL NORTH CAROLINA EARLY THURSDAY MORNING. NCZ007>011-021>028-038>043-073>078-083>086-088-089-011200- /O.CON.KRAH.FR.Y.0006.121101T0700Z-121101T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1202 AM EDT THU NOV 1 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... * LOCATION...RURAL AND SHELTERED AREAS OVER ALL OF CENTRAL NORTH CAROLINA. * TEMPERATURES...LOWS ARE EXPECTED TO RANGE FROM 33 TO 36 DEGREES IN RURAL AND LOW LYING AREAS TO 36 TO 39 DEGREES IN URBAN AREAS. * TIMING...PATCHY FROST IS EXPECTED TO DEVELOP BETWEEN 3 AM AND 8 AM THURSDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
540 WWUS72 KRAH 010756 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 356 AM EDT THU NOV 1 2012 ...PATCHY FROST EXPECTED EARLY THURSDAY MORNING... .THE COMBINATION OF A CHILLY AIR MASS AND LIGHT WINDS WILL ALLOW PATCHY FROST TO DEVELOP OVER PORTIONS OF CENTRAL NORTH CAROLINA THIS MORNING... ESPECIALLY IN SHELTERED AND LOW LYING AREAS. FROST IS POSSIBLE AGAIN LATE TONIGHT THROUGH EARLY FRIDAY MORNING. NCZ007>011-021>028-041-043-012030- /O.CAN.KRAH.FR.Y.0006.000000T0000Z-121101T1200Z/ /O.NEW.KRAH.FR.Y.0007.121102T0600Z-121102T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE-WILSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...RALEIGH...WILSON 356 AM EDT THU NOV 1 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY MORNING... ...FROST ADVISORY IS CANCELLED FOR THIS MORNING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. THE FROST ADVISORY THAT WAS IN EFFECT FOR EARLY THIS MORNING HAS BEEN CANCELLED. * LOCATION...PATCHY FROST IS EXPECTED TO FORM AFTER MIDNIGHT TONIGHT... PRIMARILY IN RURAL AND SHELTERED AREAS. * TEMPERATURES...LOWS ARE EXPECTED TO RANGE FROM 31 TO 36 DEGREES ACROSS ALL OF CENTRAL NORTH CAROLINA... WITH THE COOLEST READINGS IN OUTLYING AREAS. * TIMING...PATCHY FROST IS MOST LIKELY BETWEEN THE HOURS OF 2 AM AND 8 AM FRIDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NCZ038>040-042-073>078-083>086-088-089-012030- /O.NEW.KRAH.FR.Y.0007.121102T0600Z-121102T1200Z/ /O.CON.KRAH.FR.Y.0006.000000T0000Z-121101T1200Z/ DAVIDSON-RANDOLPH-CHATHAM-JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE- HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...LEXINGTON...ASHEBORO...PITTSBORO... SMITHFIELD...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD... LILLINGTON...GOLDSBORO...WADESBORO...ROCKINGHAM...LAURINBURG... RAEFORD...FAYETTEVILLE...CLINTON 356 AM EDT THU NOV 1 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. * LOCATION...PATCHY FROST IS POSSIBLE THIS MORNING... MAINLY IN RURAL AREAS. FROST IS EXPECTED TO FORM ONCE AGAIN AFTER MIDNIGHT TONIGHT... PRIMARILY IN RURAL AND SHELTERED AREAS. * TEMPERATURES...LOWS WILL BE 33 TO 36 THIS MORNING... AND 31 TO 36 DEGREES FRIDAY MORNING. * TIMING...PATCHY FROST IS MOST LIKELY TO OCCUR BEFORE 8 AM THIS MORNING... AND AGAIN BETWEEN 2 AM AND 8 AM FRIDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GIH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Oct 31, 2:57 AM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Oct 31, 2:57 AM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 255 AM EDT TUE OCT 30 2012 .SYNOPSIS... AS THE REMAINS OF POST TROPICAL CYCLONE SANDY DRIFT NORTHWARD INTO EASTERN CANADA... BRISK NORTHWEST FLOW WILL PERSIST OVER THE REGION THROUGH THURSDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE AREA THURSDAY NIGHT THROUGH SATURDAY... THEN A LOW PRESSURE AREA WILL APPROACH FROM THE WEST SATURDAY NIGHT INTO SUNDAY. && .NEAR TERM /THROUGH THURSDAY NIGHT/... AS OF 250 AM WEDNESDAY... FOR TODAY/TONIGHT: THE REMNANT CENTER OF POST TROPICAL CYCLONE SANDY WILL DRIFT FROM THE OH/PA BORDER NORTHWARD INTO SE ONTARIO AND SW QUEBEC THROUGH TONIGHT... BUT ITS EXPANSIVE CIRCULATION WILL ENSURE THAT FAST CYCLONIC FLOW PERSISTS FROM THE SURFACE UP THROUGH THE MID LEVELS OVER NC. WATER VAPOR IMAGERY SHOWS A DISTINCT VORTICITY LOBE EXTENDING FROM ERN TN THROUGH FAR SW NC AND ALONG THE GA/SC BORDER... WHICH THE MODELS LIFT ENE ACROSS NC TODAY. THE ALREADY FAIRLY MOIST AIR THROUGH THE 850-500 MB LAYER MOISTENS FURTHER DURING THE DAY AS DEEP ELEVATED MOISTURE OVER THE OHIO VALLEY PIVOTS SSE THEN EAST ACROSS NORTHERN NC... SO WHILE SKY COVER SHOULD BE VARIABLE THROUGH THE DAY... EXPECT GENERALLY MOSTLY CLOUDY TO CLOUDY SKIES FOR AT LEAST THE NORTHERN TWO THIRDS OF THE FORECAST AREA FROM MID MORNING ONWARD... WITH A BIT MORE SUN POSSIBLE IN THE SOUTH WHERE TRENDS IN WATER VAPOR IMAGERY AND MODELS SUGGEST THAT THE MOISTURE ALOFT WILL BE MORE SHALLOW AND DRYING OUT SOONER. A LOW LEVEL DRY ADIABATIC TEMP LAPSE RATE SUPPORTS HIGHS OF 53-60... IN LINE WITH BIAS-CORRECTED STATISTICAL GUIDANCE. STILL ANTICIPATE BRISK WINDS FROM THE WSW OR WEST THROUGH THE DAY WITH SPORADIC GUSTS OVER 20 MPH... BUT NOT NEARLY AS WINDY AS THE LAST COUPLE OF DAYS. EXPECT A SLOW TREND TOWARD FEWER CLOUDS TONIGHT... ALTHOUGH THE NORTHERN SECTIONS OF THE FORECAST AREA WILL RETAIN SOME CLOUDS FOR MUCH OF THE NIGHT BASED ON THE CONTINUED TRAJECTORY OF HIGHER-MOISTURE AIR AT AROUND 700 MB OVERNIGHT. DECOUPLING WILL ALLOW WINDS TO DIMINISH TONIGHT TO JUST 2-5 KTS IN MOST PLACES (LIGHTEST SOUTH AND SW)... AND THIS WILL FACILITATE GOOD RADIATIONAL COOLING WITH STEADY COLD AIR ADVECTION PERSISTING. THE LINGERING PRESENCE OF AT LEAST SCATTERED CLOUDS INTO THE EARLY PART OF THE NIGHT SHOULD INHIBIT THE DROP IN TEMPS SOMEWHAT... AND WITH LOW SURFACE DEW POINTS... DO NOT EXPECT FROST TO BE WIDESPREAD TONIGHT. BUT WITH THIS MORNING'S TEMPS ALREADY HAVING DROPPED WELL INTO THE MID 30S IN A FEW OF THE USUALLY COLDER SPOTS... TONIGHT'S EVEN LIGHTER WINDS AND CLEARING SKIES OVERNIGHT SHOULD MAKE FOR EVEN BETTER RADIATIONAL COOLING CONDITIONS IN THE WESTERN PIEDMONT. AFTER CAREFUL CONSIDERATION... HAVE OPTED TO GO AHEAD WITH A FROST ADVISORY FOR PATCHY TO SCATTERED FROST FOR THE TRIAD REGION DOWN TO ALBEMARLE. WHILE THE CITY CENTERS ARE UNLIKELY TO SEE ANY FROST... THE RISK IS MUCH HIGHER FOR THOSE OUTLYING LOCATIONS WITHIN THESE COUNTIES. LOWS 34-39. FOR THURSDAY/THURSDAY NIGHT: THE MAIN CONCERN HERE WILL BE AN INCREASED RISK OF NEAR-FREEZING TEMPS AND A MORE WIDESPREAD FROST THREAT. EXPECT A TREND TO MORE SUNSHINE THURSDAY AS COMPARED TO WEDNESDAY ACROSS THE CWA... AS THE RESIDUAL CENTER OF SANDY CONTINUES DRIFTING NORTHWARD OVER WRN QUEBEC CAUSING THE MID LEVEL TROUGH TO LIFT NORTHWARD AND ALLOWING DRIER AIR AT 850-700 MB TO WORK INTO CENTRAL NC FROM THE WNW... ALTHOUGH WE SHOULD STILL SEE SCATTERED FLAT HIGH-BASED CLOUDS IN THE AFTERNOON BENEATH THE 600-700 MB INVERSION. THICKNESSES REMAIN WELL BELOW NORMAL (BY NEARLY 30 METERS) THURSDAY MORNING SO EXPECT ANOTHER DAY OF COOL HIGH TEMPS IN THE MID 50S TO LOWER 60S. ANY CLOUDS WILL DISSIPATE BY EVENING... AND WITH QUICK LOW LEVEL DECOUPLING UNDER CLEAR SKIES AND AN ANOMALOUSLY COLD AIR MASS IN PLACE... WE SHOULD EASILY SEE TEMPS BOTTOM OUT IN THE LOWER 30S. ACTUAL LOWS ARE LIKELY TO RANGE WIDELY ACROSS THE REGION... FROM ISOLATED UPPER 20S IN THE TYPICALLY COLDER LOW-LYING AREAS... TO 33-36 IN THE CITIES. WILL LIKELY NEED A FROST OR FREEZE ADVISORY FOR A LARGER PORTION OF THE FORECAST AREA THURSDAY NIGHT. -GIH && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... AS OF 250 AM WEDNESDAY... FRIDAY... WITH THE REMNANTS OF SANDY OVER EASTERN CANADA FRIDAY...HEIGHTS ALOFT WILL BEGIN TO RISE AS A SHORTWAVE RIDGE BUILD EAST ACROSS THE MIDWEST. NORTHWESTERLY...AND RELATIVELY FAST FLOW WILL CONTINUE ALOFT...WITH THE NAM SHOWING MORE POTENTIAL FOR WEAK LOW LEVEL WARM ADVECTION AND A MOIST LAYER AROUND 800MB. HOWEVER...THERE IS LITTLE SUPPORT FROM THE GFS/ECMWF/CANADIAN MODELS FOR ANYMORE THAN JUST A FEW CLOUDS EAST OF THE MOUNTAINS. BELOW THE STRENGTHENING SUBSIDENCE INVERSION...MIXING SHOULD STILL BE ABLE TO REACH TO NEAR 850MB...WHICH YIELDS HIGHS IN THE 56-62 RANGE NORTH TO SOUTH BASED ON DRY ADIABATIC MIXING. FRIDAY NIGHT... FORECAST SOUNDINGS SHOW BACKED LOW LEVEL WIND PROFILES AND A SURGE OF COLD ADVECTION EARLY FRIDAY NIGHT AS CANADIAN HIGH PRESSURE NOSES SOUTHEAST ACROSS THE APPALACHIANS AND INTO CENTRAL NC. MODELS ALSO INDICATE SOME HIGH LEVEL MOISTURE DRIFTING EAST ACROSS THE RIDGE...BUT THERE IS LESS CONFIDENCE IN WHETHER THAT WILL RESULT IN ANY CIRRUS. THUS...UNDER MOSTLY CLEAR SKIES...IF THE BOUNDARY LAYER DECOUPLES...FREEZE/FROST CONDITIONS WILL BE POSSIBLE AGAIN SATURDAY MORNING. LOWS 31-35. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 250 AM WEDNESDAY... THERE IS GOOD MODEL AGREEMENT ON A SHORTWAVE...CURRENTLY MAKING LANDFALL ALONG THE PACIFIC NORTHWEST...DIVING SOUTHEAST THROUGH THE UPPER MIDWEST SATURDAY AND SUNDAY. HEIGHT FALLS ASSOCIATED WITH THIS WAVE WILL LEAD TO WEAK CYCLOGENESIS ALONG A SEMI-STATIONARY FRONTAL ZONE NEAR THE MID MS RIVER VALLEY SATURDAY. THIS WEAK LOW AND ASSOCIATED PRECIP IS FORECAST TO CROSS THE CAROLINAS SUNDAY NIGHT AND MOVE OFFSHORE ON MONDAY. THE ECMWF IS MORE AGGRESSIVE WITH THE SHORTWAVE...SWINGING IT ACROSS THE AREA MONDAY AND CAUSING THE SURFACE LOW TO DEEPEN OFFSHORE...BUT WITH ANAFRONTAL PRECIP BREAKING OUT OVER CENTRAL NC ON MONDAY. THE DETERMINISTIC GFS AND GEFS MEMBERS SHOW QUITE A BIT OF VARIABILITY REGARDING THE TIMING/TILT OF THE SHORTWAVE AND PRECIP. PREFER TO STAY WITH THE ECMWF FOR NOW...WHICH LEADS TO CHANCE POPS SUNDAY NIGHT...LINGERING INTO MONDAY AND COMING TO AN END MONDAY EVENING. LOW LEVEL THICKNESSES SUGGEST HIGHS IN THE UPPER 50S TO MID 60S SATURDAY...WARMING TO THE UPPER 60S AND LOWER 70S SUNDAY. A SHOT OF COLDER AIR IS PROJECTED FOLLOW THIS SYSTEM...WITH READINGS EXPECTED TO FALLING BACK BELOW NORMAL MONDAY/TUESDAY. && .AVIATION /06Z TUESDAY THROUGH SUNDAY/... AS OF 140 AM WEDNESDAY... HIGH CONFIDENCE IN CONTINUED VFR CONDITIONS FOR BOTH CIGS AND VSBYS THROUGH TONIGHT. DRY AIR NEAR THE GROUND AND A NORTHWESTERLY DOWNSLOPE FLOW THROUGH THE LOWEST FEW THOUSAND FT WILL ENSURE THAT ANY CLOUD BASES ARE ABOVE 4 THOUSAND FT AGL... ALTHOUGH CLOUDS WILL BE GENERALLY ON THE INCREASE TO BKN/OVC BY MID AFTERNOON. CIGS WILL TREND BACK TO SCT AFTER 03Z TONIGHT. WINDS WILL NOT BE AS HIGH AS THE LAST FEW DAYS BUT STILL ANTICIPATE THE CURRENT LIGHT 4-10 KT WINDS TO INCREASE TO 9-15 KTS SUSTAINED BY LATE MORNING... WITH SPORADIC GUSTS TO AROUND 20 KTS. SURFACE WINDS WILL QUICKLY DIMINISH AROUND SUNSET TO LESS THAN 6 KTS. LOOKING BEYOND 06Z TONIGHT... HIGH CONFIDENCE IN VFR CONDITIONS THROUGH SATURDAY... AS THE STEADY NORTHWEST FLOW IS SUPPLANTED BY WEAK HIGH PRESSURE HEADING INTO THE WEEKEND. AN APPROACHING STORM SYSTEM FROM THE WEST WILL BRING A RISK FOR MVFR-IFR CONDITIONS SATURDAY NIGHT INTO SUNDAY MORNING. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 3 AM TO 8 AM EDT THURSDAY FOR NCZ021-022- 038-039-073. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...BLS LONG TERM...BLS AVIATION...HARTFIELD
Hazardous weather outlook, Oct 30, 10:11 PM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1011 PM EDT TUE OCT 30 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-311100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1011 PM EDT TUE OCT 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FROST OR FREEZE CONDITIONS ARE POSSIBLE WEDNESDAY NIGHT... AND LIKELY THURSDAY AND FRIDAY NIGHTS. STAY TUNED FOR FROST AND FREEZE ADVISORIES OR WARNINGS.
Nearby
Frost Advisories in North Carolina, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.